Eleven people hospitalised after allegedly ingesting blue 'S' tablets

POLICE are reminding locals about the dangers of illicit drugs after 11 people in the Hunter were admitted to hospital for alleged overdoses at the weekend.

From 11pm on Friday, October 6, to 9pm on Monday, October 9, 10 men and a woman were hospitalised in Waratah following a suspected overdose.

The admissions are believed to be related to ingesting a blue tablet, bearing a Superman ‘S’ symbol.

Police issued this image of one of the blue tablets they believe caused the hospitalisation of 11 people over the weekend. Picture: Supplied

Police issued this image of one of the blue tablets they believe caused the hospitalisation of 11 people over the weekend. Picture: Supplied

Newcastle City duty officer Inspector Shane Buggy warned against taking illicit drugs, particularly in the lead-up to several festivals in the Hunter in coming months.

“This is another clear example of the dangers of taking illicit drugs,” Inspector Buggy said.

“You never know what it is in the pill you are about to take or what it may or may not contain. You will never know how your own body may react with any substance you might take; whether you have consumed illicit substances before or not.

“There is no such thing as a bad batch.

“These pills are made by criminals in backyard labs and might be sold as one substance but are actually another.

“People need to consider these things before they risk their physical well-being. This could have been a tragedy; thank goodness it wasn't. We can only hope those involved are fine but also learn a lesson.”

Anyone with information regarding the source of these tablets is urged to contact Newcastle Police Station or Crime Stoppers on 1800 333 000.

One of the 'S' stamped tablets. Picture: Supplied

One of the 'S' stamped tablets. Picture: Supplied